MAUDE Adverse Event Report: BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number FG200000
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details: an investigation was initiated by the manufacturer to investigate the issue.A software defect was discovered which affects the location accuracy of the curette tool on the trudi system display.The issue is being addressed as part of an internal corrective action.The history of customer complaints reported during the last year associated with trudi system #100121 was reviewed.3 similar complaints were found.The manufacturing record evaluation was performed on trudi system #100121, and no internal actions related to the reported complaint condition were identified.H9.Fda correction / removal reporting no: 3005172759-09182023-001-c.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a functional endoscopic sinus surgery (fess) revision surgery with a trudi¿ navigation system and a location inaccuracy occurred.An issue was reported the trudi curette being "off" versus the suction device when compared head to head in the same anatomy.In this case, the curette was only off by 2mm versus the suction so was technically within our labeled specs - but the surgeon did not find the inaccuracy acceptable.There was no injury to patient.No concerns at all related to the patient health or safety.Troubleshooting was comparing the curette (which was appearing "off" embedded in the posterior table bone) directly in that same anatomy to the suction device.The surgeon who registered had been trained and had registered multiple times.Since the complaint is about the difference between curette and suction, registration is not the issue.The accuracy was confirmed using the registration probe after registration process was completed and with known landmarks in endoscopic visualization inside the nasal cavity.Inaccuracy was confirmed multiple ways during registration and on all areas of the face with the registration probe (rp) and then on the face with the instrument and then inside the nose on known landmarks throughout the rest of the case until getting to this anatomy.Suction was accurate, curette was accurate in most anatomy except for this one area.There were more than 100 ct sliced and the registration was accurate.Field of view was described as great.Reistration was not redone after identifying the issue.There is always a potential for metal interference in the operating room (or).This event was originally considered non-reportable, however, a product investigation identified a reportable product malfunction on 1-sep-2023.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).On 1-nov-2023, the product investigation was reopen to correct the h6.Investigation conclusions code from "cause traced to component failure (d02) to cause traced to software coding (d18).

Brand Name
TRUDI¿ NAVIGATION SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRVINE)
33 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17839740
Report Number2029046-2023-02186
Device Sequence Number7389799
Product Code PGW
UDI-Device Identifier10846835017182
UDI-Public10846835017182
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG200000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005172759-09182023-001-
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI CURETTE; UNKNOWN REGISTRATION PROBE; UNKNOWN SUCTION DEVICE
Patient SexUnknown